MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-echelon (lot: unknown); product id qc-2-6-3d (227529260); product type: implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Max diameter 3.5 mm and neck diameter 4 mm.The patient's blood flow and vessel tortuosity was normal.The patient had anterior communicating artery aneurysm and was planned to undergo aneurysm embolization.After selecting the appropriate angle, the echelon-10 catheter was placed into the aneurysm cavity, and then the navien catheter was passed through.With the cooperation of the micro-guidewire, the embolization catheter was used to deliver and fill the spring coils qc-6-20-3d and qc-5-15-3d, and then qc-3-6-3d.During the delivery process, it was found that the spring coil could not be detached during the operation, so the spring coil was replaced and the operation continued.During the filling of qc-2-6-3d, it was found that the spring coil could not be pushed out of the microcatheter, so a product of the same specification was replaced and deployed.Cerebral angiography showed that the parent artery was unobstructed, and the microcatheter and micro guidewire were withdrawn.Anteroposterior and lateral angiography were performed, which showed that the branches of the internal carotid artery were well visualized.There were no patient symptoms or complications associated with this event.
 
Event or Problem Description
Additional information received reported continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) drawing(s) referenced: dwgs50520 rev.U.As found condition- the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within its introducer sheath.The already detached implant coil was returned further within a resealable plastic pouch.A second axium prime device was also returned and will be addressed in pli-10.Visual inspection/damage location details: the axium prime pusher was found broken at the break indicator with the release wire retracted out of the distal pusher segment (figure d), indicative of a manual detachment at this location.The release wire was found separated/broken from the actuator interface with the actuator interface and proximal pusher segment not returned for analysis.No damages or irregularities were found with the remaining pusher.The coin was found fully retracted out of the lumen stop (figure e).The shield coil was found undamaged.The coin was found undamaged.The lumen stop was found damaged (figure g).The already detached implant coil was found undamaged.Testing/analysis ¿ the exposed release wire was retracted, and the release wire/coin moved/exited freely from within the pusher.The coin was measured to be 0.087mm @ 0.063mm, 0.102mm @ 0.127mm, and 0.105mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The lumen stop inner diameter could not be reliably measured due to the damaged condition.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the implant was returned already detached but the event likely had occurred.The lumen stop was found damaged on two opposing sides, indicative that the coin was jammed within the inner diameter of the lumen stop.The stuck coin in lumen stop would have caused the release wire to not retract and caused the implant to not detach.The cause of the coin stuck within lumen stop could not be confirmed.There was no non-conformance to specifications that would contribute towards the stuck coin and subsequent non-detachment.The proximal pusher segment and instant detacher used in the event was not returned.Therefore, any contribution of the proximal pusher and instant detacher towards the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
9775 toledo way
irvine CA 22570
Manufacturer (Section G)
MEDTRONIC MEXICO
9775 toledo way
irvine CA 22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21620217
Report Number9617601-2025-00247
Device Sequence Number15564897
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public00847536037694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number227286474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer03/19/2025
05/16/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/11/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight67 KG